Alert archive / South Carolina / Lake Wind Advisories in 2008
Lake Wind Advisory 18, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 15, 2008, 3:40 AM EDT for 8 counties in South Carolina. It took effect at Apr 15, 2008, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 3:40 AM EDT (07:40 UTC)
- In effect from
- Apr 15, 2008, 10:00 AM EDT
- Expired
- Apr 15, 2008, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Columbia, SC
Counties Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Kershaw County, SC, Lee County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 48 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 15, 3:05 AM EDT, 35 minutes earlier.
Area forecast discussion, Apr 15, 3:05 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
305 AM EDT TUE APR 15 2008
.SYNOPSIS...
A PRESSURE RIDGE WILL APPROACH FROM THE WEST TODAY. THE RIDGE
WILL EXTEND THROUGH THE REGION WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DRYING WILL OCCUR TODAY AS THE RIDGE WEST OF THE REGION APPROACHES.
SKIES WERE CLOUDY EARLY THIS MORNING...BUT BELIEVE THERE WILL BE
ENOUGH DRYING AND MIXING FOR PARTLY CLOUDY SKIES BY AFTERNOON.
THE GRADIENT BETWEEN THE RIDGE AND LOW PRESSURE OFF THE COAST
WILL BRING BREEZY CONDITIONS TODAY. BASED ON THE MAV AND MET MOS
BELIEVE THE WIND WILL BE JUST BELOW LAKE WIND ADVISORY CRITERIA IN
THE WEST AND CENTRAL SECTIONS OF THE FORECAST AREA. A TIGHTER
GRADIENT IN THE EAST PART SUPPORTS AN ADVISORY FOR THE EASTERN
LAKES. LEANED TOWARD THE COOLER TEMPERATURE GUIDANCE TODAY BECAUSE
OF THE LINGERING AFFECTS OF THE COLD UPPER TROUGH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE MAIN FORECAST PROBLEM IS THE LOW TEMPERATURE FORECAST. THE NAM
AND GFS KEEP THE SURFACE RIDGE WEST OF THE FORECAST AREA THROUGH
TONIGHT INDICATING SOME MIXING. HOWEVER...BELIEVE THE GRADIENT WILL
PROBABLY RELAX ENOUGH FOR A PERIOD OF CALM WINDS LATE ESPECIALLY IN
THE WEST PART. THE IN-HOUSE RADIATION SCHEME IS VERY CLOSE TO THE
MET AND MAV MOS TEMPERATURES WITH LOWS AROUND 34. EXPECT AREAS OF
FROST AND PLAN TO ISSUE A FROST ADVISORY. IT WILL BE ANOTHER COLD
NIGHT WEDNESDAY NIGHT. THE RIDGE WILL BE OVER THE AREA WITH
STRONG RADIATIONAL COOLING. AIR MASS MODIFICATION WILL HAVE
OCCURRED BUT BASED ON THE MAV...MET AND RADIATION SCHEME EXPECT
LOWS IN THE MID TO UPPER 30S WEDNESDAY NIGHT WITH SCATTERED AREAS
OF FROST.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
EXPECT A MAINLY DRY EXTENDED PERIOD. AS THE RIDGE CONTINUES TO
MODIFY AND MOVE FARTHER OFF THE COAST A WARMING TREND WILL OCCUR FOR
THURSDAY AND FRIDAY. THE GFS SHOWS A WEAK COLD FRONT IN THE AREA
FRIDAY NIGHT AND A POSSIBLE BACK DOOR FRONT MONDAY. SUPPORT FOR RAIN
APPEARS WEAK. THE GFS ENSEMBLE MEAN POPS ARE ONLY AROUND 20
PERCENT.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. UPPER-LEVEL
DISTURBANCE CONTINUES TO MOVE ACROSS THE REGION WITH RADAR
INDICATING SOME SCATTERED LIGHT RAIN SHOWERS. THE DISTURBANCE
WILL MOVE OFFSHORE AND SPAWN A SURFACE LOW. THIS WILL ALLOW THE
CLOUDS OVER THE TAF SITES TO DIMINISH...HOWEVER THE PRESSURE
GRADIENT WILL TIGHTEN WITH THE DEVELOPMENT OF THE LOW. THIS WILL
RESULT IN NORTH TO NORTH-NORTHEAST WINDS INCREASING THROUGH THE
MORNING AND EARLY AFTERNOON HOURS WITH WIND SPEEDS AROUND 14 KNOTS
WITH GUSTS TO AROUND 23 KNOTS FROM AROUND 20Z THROUGH 00Z...WHEN
AN INVERSION WILL BEGIN TO DEVELOP AND ALLOW THE WINDS TO SUBSIDE.
WITH THE COOL...DRY AIR OVER THE REGION AND LIGHT WINDS DO NOT
HAVE ANY FOG CONCERNS THROUGH THE PERIOD.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED TUESDAY THROUGH SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 5 AM TO 8 AM EDT WEDNESDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR SCZ016-022-029-031-035>038-041.
GA...FROST ADVISORY FROM 5 AM TO 8 AM EDT WEDNESDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...JL
NEAR TERM...JL
SHORT TERM..JL.
LONG TERM...JL
AVIATION...MPHazardous weather outlook, Apr 14, 6:09 AM EDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 609 AM EDT MON APR 14 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 609 AM EDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW TEMPERATURES TUESDAY NIGHT AND WEDNESDAY MORNING ARE FORECAST IN THE LOWER 30S. THERE IS A THREAT OF FROST NEAR DAYBREAK WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:40 AM EDT | Frost Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 28 hr |
Nearby
Lake Wind Advisories in South Carolina, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.